Alert archive / Missouri / Freeze Warnings in 2013
Freeze Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Apr 19, 2013, 3:20 AM CDT for Atchison County, Doniphan County, Kansas; 21 counties in Missouri. It took effect at Apr 20, 2013, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 3:20 AM CDT (08:20 UTC)
- In effect from
- Apr 20, 2013, 12:00 AM CDT
- Expired
- Apr 20, 2013, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
All 23 counties
Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- -122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WWUS73 KEAX 190820 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CDT FRI APR 19 2013 KSZ025-102-MOZ001>005-011>013-020-192100- /O.NEW.KEAX.FZ.W.0002.130420T0500Z-130420T1300Z/ /O.CON.KEAX.FZ.W.0001.000000T0000Z-130419T1300Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- HOLT-ANDREW-DE KALB-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH...CAMERON...ST. JOSEPH 320 AM CDT FRI APR 19 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURES: TEMPERATURES EARLY THIS MORNING WILL BE IN THE LOWER 30S. LOWS TONIGHT WILL BE IN THE UPPER 20S...WITH SUB-FREEZING TEMPERATURES LASTING SEVERAL HOURS. * IMPACTS: PROLONGED COLD TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ006>008-014>017-021>025-192100- /O.NEW.KEAX.FZ.W.0002.130420T0500Z-130420T1300Z/ MERCER-PUTNAM-SCHUYLER-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA 320 AM CDT FRI APR 19 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY. * TEMPERATURES: OVERNIGHT LOWS WILL BE IN THE UPPER 20S...WITH SUB- FREEZING TEMPERATURES LASTING SEVERAL HOURS. * IMPACTS: PROLONGED COLD TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-192100- /O.NEW.KEAX.FR.Y.0001.130420T0500Z-130420T1300Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 320 AM CDT FRI APR 19 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY. * TEMPERATURES: OVERNIGHT LOWS WILL BE IN THE LOWER 30S. * IMPACTS: FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HAWBLITZEL
4 follow-up statements
197 WWUS73 KEAX 192001 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 301 PM CDT FRI APR 19 2013 KSZ025-102-MOZ001>008-011>017-020>025-200415- /O.CON.KEAX.FZ.W.0002.130420T0500Z-130420T1300Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 301 PM CDT FRI APR 19 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY. * TEMPERATURES: TEMPERATURES EARLY THIS MORNING WILL BE IN THE LOWER 30S. LOWS TONIGHT WILL BE IN THE UPPER 20S...WITH SUB- FREEZING TEMPERATURES LASTING SEVERAL HOURS. * IMPACTS: PROLONGED COLD TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-200415- /O.CON.KEAX.FR.Y.0001.130420T0500Z-130420T1300Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 301 PM CDT FRI APR 19 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY. * TEMPERATURES: OVERNIGHT LOWS WILL BE IN THE LOWER 30S. * IMPACTS: FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
151 WWUS73 KEAX 200301 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1001 PM CDT FRI APR 19 2013 KSZ025-102-MOZ001>008-011>017-020>025-201115- /O.CON.KEAX.FZ.W.0002.130420T0500Z-130420T1300Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 1001 PM CDT FRI APR 19 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY. * TEMPERATURES: TEMPERATURES EARLY THIS MORNING WILL BE IN THE LOWER 30S. LOWS TONIGHT WILL BE IN THE UPPER 20S...WITH SUB- FREEZING TEMPERATURES LASTING SEVERAL HOURS. * IMPACTS: PROLONGED COLD TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-201115- /O.CON.KEAX.FR.Y.0001.130420T0500Z-130420T1300Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 1001 PM CDT FRI APR 19 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SATURDAY. * TEMPERATURES: OVERNIGHT LOWS WILL BE IN THE LOWER 30S. * IMPACTS: FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
485 WWUS73 KEAX 200854 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 354 AM CDT SAT APR 20 2013 KSZ025-102-MOZ001>008-011>017-020>025-201300- /O.CON.KEAX.FZ.W.0002.000000T0000Z-130420T1300Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 354 AM CDT SAT APR 20 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURES: TEMPERATURES AROUND SUNRISE WILL BE IN THE UPPER 20S...AND RISE ABOVE THE FREEZING MARK BY 9 AM. * IMPACTS: PROLONGED COLD TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-201300- /O.CON.KEAX.FR.Y.0001.000000T0000Z-130420T1300Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 354 AM CDT SAT APR 20 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURES: READINGS AROUND SUNRISE WILL BE BETWEEN 32 AND 35 DEGREES. * IMPACTS: FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MJ
966 WWUS73 KEAX 201258 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 758 AM CDT SAT APR 20 2013 KSZ025-102-MOZ001>008-011>017-020>025-201400- /O.EXP.KEAX.FZ.W.0002.000000T0000Z-130420T1300Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 758 AM CDT SAT APR 20 2013 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. $$ KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-201400- /O.EXP.KEAX.FR.Y.0001.000000T0000Z-130420T1300Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 758 AM CDT SAT APR 20 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. $$ CUTTER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Apr 19, 3:10 AM CDT, 10 minutes earlier.
Area forecast discussion, Apr 19, 3:10 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 AM CDT Fri Apr 19 2013
.SHORT TERM...(Today through Saturday Afternoon)
Issued at 310 AM CDT FRI APR 19 2013
Back edge of low cloud deck lines up fairly well with the 500 hPa
trough axis which will make steady progress eastward across the
forecast area this morning. This should leave most areas mostly sunny
by late morning and remain that way through the afternoon, although a
few cumulus could redevelop this afternoon with some lingering 850
hPa moisture. Took a blend of the bias-corrected ECMWF and SREF for
highs today which should run in the lower to middle 50s for most areas.
Surface ridging will build into the region tonight setting up a good
environment for radiational cooling, and lingering ground moisture
should favor frost formation. Temperatures are likely to fall
several degrees below freezing north of the MO River with near-
freezing temps possible as far south as the Lake of the Ozarks. Went
with a freeze warning for areas along and north of Highway 36 where
temps are likely to fall below freezing for several hours, and a
frost advisory elsewhere.
Increasing southeasterly flow on Saturday will allow temperatures to
rebound into the 50s and 60s, though these temps will still be a few
degrees below average for this time of year.
.LONG TERM...(Saturday Evening through Thursday)
Issued at 310 AM CDT FRI APR 19 2013
Medium range guidance continues to show little evidence of any
extended period of warmer temperatures heading into next week.
Sunday and Monday are expected to be the "warm" days of the medium
range, despite falling several degrees below seasonal normals. This
upward swing in temperatures is due to a temporary shift to
mid-level westerlies as the synoptic pattern reorganizes over the
weekend. Upper troughing will begin to slide into the Rockies by
Sunday, with temperatures ahead of a developing front over the
Plains rising back into the 60s. On Sunday, models are hinting at a
weak shortwave trough embedded in the transitioning westerlies,
crossing the CWA in the afternoon. An increase in mid-level
moisture may induce a chance for a shower through the day. More
importantly, an increase in cloud cover may have a pronounced impact
on high temperatures.
By the new work week, upper troughing will begin to dig into the
Central Rockies. Model guidance has trended slightly slower with
this wave, and may allow for much of Monday to remain dry well into
the afternoon. Despite the increased cloud cover, temperatures
should still reach the lower 60s.
Rain chances will dramatically increase by Monday night into Tuesday
as strong warm advection develops across the region ahead of the
upper wave. Unlike the previous system, the orientation of this
trough as it ejects eastward will likely prevent the sustained
period of strong meridional low-level flow, keeping PWAT values
around 1.0". Showers and thunderstorms will become more widespread
Tuesday morning as a cold front approaches from the northwest. Given
the already saturated grounds, and minimal recovery time, 0.50" to
1.00" of potential rainfall may likely push rivers back to flooding
levels.
Once the front passes late Tuesday, below normal temperatures will
continue to perhaps the end of next weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1041 PM CDT THU APR 18 2013
Stratus remains over the region with ceilings between 2,500 to 3,500
ft. Expect similar conditions to continue before the primary back
edge of cloud cover clears the TAF sites between 12-14Z. Northwest
winds will be gusty during the day before becoming light after sunset.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FROST ADVISORY from Midnight tonight to 8 AM CDT Saturday FOR
KSZ057-060-103>105.
FREEZE WARNING until 8 AM CDT this morning FOR KSZ025-102.
FREEZE WARNING from Midnight tonight to 8 AM CDT Saturday FOR
KSZ025-102.
MO...FROST ADVISORY from Midnight tonight to 8 AM CDT Saturday FOR
MOZ028>033-037>040-043>046-053-054.
FREEZE WARNING until 8 AM CDT this morning FOR MOZ001>005-
011>013-020.
FREEZE WARNING from Midnight tonight to 8 AM CDT Saturday FOR
MOZ001>008-011>017-020>025.
&&
SHORT TERM...Hawblitzel
LONG TERM...Dux
AVIATION...BlairHazardous weather outlook, Apr 18, 1:00 PM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU APR 18 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-180000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ALTHOUGH RAIN HAS ENDED ACROSS THE AREA...WIDESPREAD FLOODING OF RIVERS...STREAMS...CREEKS AS WELL AS OTHER LOW LYING AREAS WILL CONTINUE. TEMPERATURES WILL FALL BELOW FREEZING TONIGHT ACROSS NORTHERN AND WESTERN MISSOURI AND ADJACENT EASTERN KANSAS. A HARD FREEZE IS EXPECTED ACROSS NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS WHERE A FREEZE WARNING IS IN EFFECT. ELSEWHERE...TEMPERATURES MAY FALL TO AROUND THE FREEZING MARK...BUT THE COMBINATION OF GUSTY WINDS AND CLOUD COVER SHOULD PREVENT WIDESPREAD FROST FROM DEVELOPING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ON MONDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:20 AM CDT | Frost Advisory | EAX | Johnson, Leavenworth, Linn, Miami, Wyandotte | 29 hr |
Nearby
Freeze Warnings in Missouri, 2013Freeze Warnings in Kansas, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.